# SDR 2024FA0000555

- Difficulty date: August 1, 2024
- Submitted: August 1, 2024
- Operation: General aviation
- Aircraft: N72885
- Make and model: Cessna 140
- Aircraft serial: 10079
- Engine: Cont C8512F
- System (JASC): 7120 · Engine Mount Section
- Part: Isolation Mount
- Part number: SA22387
- Condition: Cracked
- Location: Engine Mount
- Component: Engine Mount, Cont
- Component part number: C8512F
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE REPLACEMENT OF THE ENGINE MOUNTS, WE FOUND THAT THE TORQUE CALLED OUT IN THE MAINTENANCE MANUAL (CESSNA 100- SERIES SERVICE MANUAL 1962 AND PRIOR PARA 12-10(B) AND PAGE 1-8 FOR 3/8-24  AN310 SELF LOCKING NUT NOTE 2 (160-190 IN. LBS)) APPEARS TO BE EXCESSIVE AND CAUSES THE RUBBER TO BE SQUEEZED TO HARD AND NEW ENGINE MOUNT RUBBER APPEARS TO SHOW SIGNS OF CRACKING IMMEDIATELY. LOWER TORQUE VALUES DO NOT CAUSE THIS.  AFTER FURTHER RESEARCH, A DRAWING WAS FOUND IN THE ENGINE OVERHAUL MANUAL (PUBLICATION X30010 OVERHAUL MANUAL) CALLS FOR A SIGNIFICANTLY LOWER TORQUE (PAGE 34-36, (REF. 60-80 IN. LBS.))  WE ARE LOOKING FOR CLARIFICATION ON WHAT TORQUE TO USE.  THE CONTINENTAL OVERHAUL MANUAL OR THE CESSNA SERVICE MANUAL.
